# SDR 97ZZZX2620

- Difficulty date: May 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5246E
- Make and model: Cessna A185F
- Aircraft serial: 18503943
- Engine: Cont IO520D
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Condition: Studs Fail
- Location: Nr 4
- Part time: 779 hours
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

PILOT HEARD AND FELT ABRUPT CHANGE IN ENGINE 10 MINUTES INTO FLIGHT.  UNEVENTFUL RETURN TO BASE WITH ENGINE INSTRUMENTS NORMAL.  NR 4 CYLINDER HAD SHEARED ALL 8 STUDS AND HAD SEPARATED .50 INCH FROM CASE.  ENGINE HAD HISTORY OF PROP STRIKE TEAR-DOWN 460 HRS PRIOR TO FAILURE.
